Volume 18, issue 5 (2018)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 19
Issue 2, 533–1078
Issue 1, 1–532

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Other MSP Journals
This article is available for purchase or by subscription. See below.
The action of matrix groups on aspherical manifolds

Shengkui Ye

Algebraic & Geometric Topology 18 (2018) 2875–2895
Abstract

Let SLn() for n 3 be the special linear group and Mr be a closed aspherical manifold. It is proved that when r < n, a group action of SLn() on Mr by homeomorphisms is trivial if and only if the induced group homomorphism SLn() Out(π1(M)) is trivial. For (almost) flat manifolds, we prove a similar result in terms of holonomy groups. In particular, when π1(M) is nilpotent, the group SLn() cannot act nontrivially on M when r < n. This confirms a conjecture related to Zimmer’s program for these manifolds.

PDF Access Denied

However, your active subscription may be available on Project Euclid at
https://projecteuclid.org/agt

We have not been able to recognize your IP address 18.215.159.156 as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Keywords
Nil-manifolds, aspherical manifolds, Zimmer's program, matrix group actions
Mathematical Subject Classification 2010
Primary: 57S25, 57S20
Secondary: 57S17
References
Publication
Received: 20 June 2017
Revised: 19 April 2018
Accepted: 3 June 2018
Published: 22 August 2018
Authors
Shengkui Ye
Department of Mathematical Sciences
Xi’an Jiaotong-Liverpool University
Jiangsu
China
https://yeshengkui.wordpress.com/